Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 25, NWS Tulsa, OK

August 7, 1994Creek County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 7, 1994, 6:36 AM CDT for Creek County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 1994, 6:36 AM CDT (11:36 UTC)
Expired
Aug 7, 1994, 10:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 071138
FFWTUL
OKC037-071445-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT SUN AUG 7 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...WESTERN CREEK COUNTY
 
AT 635 AM WEATHER RADAR ESTIMATED 4 TO 6 INCHES OF RAIN HAD FALLEN OVER
NORTHWESTERN CREEK COUNTY...WITH 2 TO 4 INCHES OVER SOUTHWESTERN CREEK
COUNTY.  MOVE HEAVY RAIN IS EXPECTED THROUGH MID-MORNING.  ADDITIONAL
RAINS WILL LEAD TO FLASH FLOODING.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:01 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 7, 4:01 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT SUN AUG 7 1994

TSTMS OVR ERN KS/NERN OK WL CONT TO PRESS SEWD THIS MORNG AS S/W
TROF MOVS ACRS AREA. BY AFTN...S/W SHOULD BE INTO SERN OK...AS
SHUD ITS ASSOC PCPN. WL FCST LIKLY POPS THIS MORNG NE AND E-CTRL...
40-50 POPS MLC S AND E...WITH PCPN MAINLY IN THE MORNING NE AND E-
CTRL THO CANT RULE OUT ISOLD AFTN TSTM.

MDLS SHOW STG LOW RETREATG N OF HDSN BAY...WHILE NW PACFC CST SYS
MOVS INLAND.  THIS SHUD ALLOW RDG TO BUILD INTO PLAINS...AND KEEP
CONVCTN WELL N OF ERN OK. MDLS HINT AT WK S/W MOVG ACRS NRN ROCKIES
THRU RDG SUN NGT...RESULTG IN CONVCTN FOR HI PLAINS...BUT ATTM XPCT
THIS TO REMAIN N OF OUR AREA.  THEREFORE...WILL PLAY THE CONTINUITY
CARD AND KEEP PREV FCST AS IS FOR TNGT AND MON...INCLDG THE 20 POPS
ZN 77 WHERE CAP WL BE WEAKEST.

FWCS AND FPCS ARE SIMILAR THIS RUN COMPARED TO LAST RUN. WARMR FPCS
MAY BE TOO WARM...WILL COMPROMISE BETWEEN FPC/FWC. WE HAVE HAD LOW
CU DVLP PAST FEW DAYS...WITH MOIST S TO SE LOW LEVEL FLOW THIS MAY
CONTINUE...KEEPG HI TEMPS CLOSER TO FWCS.

20

TUL 90/72/93 611
MLC 90/72/94 511
BVO 91/71/94 511
IDB 90/72/9L1 322

.TUL...NONE.

In the hours before

Local storm report, Aug 7, 3:23 AM CDT, 3 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
323 AM CDT SUN AUG 07 1994

TIME (CDT)     COUNTY           EVENT

305 AM         OSAGE OK         DIME SIZE HAIL IN SHIDLER.
Local storm report, Aug 7, 3:24 AM CDT, 3 hours 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
323 AM CDT SUN AUG 07 1994

TIME (CDT)     COUNTY           EVENT

305 AM         OSAGE OK         DIME SIZE HAIL IN SHIDLER.
Special weather statement, Aug 7, 4:51 AM CDT, 1 hour 45 minutes before
OKZ054>067-071100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT SUN AUG 7 1994

...SEVERE THUNDERSTORM WATCH CANCELLATION...

SEVERE THUNDERSTORM WATCH NUMBER 700 HAS BEEN CANCELLED FOR NORTHEAST
OKLAHOMA.  THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS HAS
DIMINISHED AS THE AREA OF RAIN HAS BECOME MORE EXTENSIVE ACROSS
NORTHEAST OKLAHOMA.

HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH AT
LEAST 7 AM...PARTICULARLY ACROSS OSAGE...PAWNEE...AND CREEK COUNTIES.
PERSONS IN THESE COUNTIES SHOULD REMAIN ALERT...AND MONITOR LOCAL RADIO
AND TELEVISION STATIONS...OR NOAA WEATHER RADIO FOR THE LATEST WEATHER
BULLETINS.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM FOR WESTERN
AND CENTRAL OSAGE COUNTY.  A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR
WESTERN AND CENTRAL OSAGE COUNTY UNTIL 745 AM.
Special weather statement, Aug 7, 4:54 AM CDT, 1 hour 42 minutes before
OKZ054>067-071100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT SUN AUG 7 1994

...SEVERE THUNDERSTORM WATCH CANCELLATION...

SEVERE THUNDERSTORM WATCH NUMBER 700 HAS BEEN CANCELLED FOR NORTHEAST
OKLAHOMA.  THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS HAS
DIMINISHED AS THE AREA OF RAIN HAS BECOME MORE EXTENSIVE ACROSS
NORTHEAST OKLAHOMA.

HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH AT
LEAST 7 AM...PARTICULARLY ACROSS OSAGE...PAWNEE...AND CREEK COUNTIES.
PERSONS IN THESE COUNTIES SHOULD REMAIN ALERT...AND MONITOR LOCAL RADIO
AND TELEVISION STATIONS...OR NOAA WEATHER RADIO FOR THE LATEST WEATHER
BULLETINS.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM FOR WESTERN
AND CENTRAL OSAGE COUNTY.  A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR
WESTERN AND CENTRAL OSAGE COUNTY UNTIL 745 AM.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:28 AM CDTSevere Thunderstorm WarningTSAOsage62 min
Aug 7, 3:27 AM CDTSevere Thunderstorm WarningTSAOsage63 min
Aug 7, 4:26 AM CDTSevere Thunderstorm WarningTSAOsage64 min
Aug 7, 4:36 AM CDTFlash Flood WarningTSAOsage3 hr
Aug 7, 5:28 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Aug 7, 5:51 AM CDTSevere Thunderstorm WarningTSACreek69 min
Aug 7, 6:27 AM CDTSevere Thunderstorm WarningTSAOsage63 min
Aug 7, 7:20 AM CDTSevere Thunderstorm WarningTSAOkfuskee40 min
Aug 7, 7:56 AM CDTSevere Thunderstorm WarningTSAOkfuskee49 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.